Forum Replies Created
Does anyone have suggestions on how to cope as a caregiver: depression, feeling burned out, and being at the receiving end of moodiness from the one you are caring for. In other words how to remain positive in the face of it all.
Hi. my name is Marian. I live in Kuala Lumpur with my husband who was diagnosed with CC in Sept 2005. After various chemo regimes his oncologist gave him Tarceva in the hopes that a targetted oral drug would work better. Within two weeks of taking the drug his facial skin started peeling off. His doctor had to give him facial creams. In addition he had blisters at the edge of his eyes and mouth. The oncologist says his was quite a severe reaction.
About 6 months later his oncologist tried another oral drug, Sorafenib. This time he developed painful blisters on the soles of his feet within the first week of taking the drug. Again the oncologist says his is a severe reaction compared to other patients who show this reaction only after 3 months of taking this drug.
All told my husband tolerated the IV administered chemo drugs better than the oral ones.
To everyone else who replied to my posting thank you for your words of encouragement.
Thanks for your reply. Most of the chemotherapy my husband received were administered intravenously. He started with a combination of Carboplatin and Gemcitabine. That gave him a remission of about 3-4 months. The next regime was Gemcitabine and Oxaliplatin which gave him about 2 months remission. Then he moved on to CPT 11 and Capecitabine (an oral drug). As the tests did not show any effectivity, Cetuximab was added. But that did not work out. So he tried oral chemotherapy. Tarceva gave him severe skin reaction on the face that this had to be stopped after two weeks. His facial skin peeled continuously. He moved back to intravenous chemo using a combination of Cisplatin, Gemcitabine and Avastin. As this hardly deterred the tumour from growing, he tried another oral drug, this time Sorafenib. Less than a week of taking this oral drug, he had swellings on the soles of his feet which made walking quite difficult. My husband’s reaction is not the norm when it comes to oral drugs. Different people would react to the same set of drugs differently. He tolerated the intravenous drugs better.
I do hope you will be able to make the right choices for your treatment. If you have any more queries feel free to ask.Kristin wrote:Hello Marian, and welcome to the boards. KL is a wonderful city, I’ve actually been there twice!
I would be very interested to hear a little more about the different chemo treatments your husband has received, since I will probably be making decisions soon about that. I was diagnosed with a recurrence in 2006, and it stayed stable after radiation until now, but it has started growing again. Which treatments had the best effect? How easily did he tolerate them?
Thanks for anything you feel like sharing! And best wishes to both of you.
Thanks for your query. HIFU stands for High Intensity Focused Ultrasound. This form of treatment is available in China and in the UK but unfortunately not in the US.
You right, he is indeed a fighter but having gone through all these various treatments he is quite worn out now.devoncat wrote:Hi MArian.
Your husband sounds like a fighter. Best of luck in his treatments. adn I hope he recovers soon from his HIFU (what is that by the way).